MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI MIDLINE 2-L: 5FR X 20CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW PI MIDLINE 2-L: 5FR X 20CM; MIDLINE CATHETER
Catalog Number CDC-32052-MPKB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that there are two products involved in the complaint by the same inserter.During both insertions, the wire was sheared off into the patient.Interventional radiology (ir) and vascular were consulted for wire retrieval; however, the retrieval was unsuccessful.The patient had an injury, and the condition of the patient is unknown.The associated emdr report numbers are 9680794-2025-00188 and 9680794-2025-00187.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).Additional information received from the customer indicates "the separation was found while advancing into the introducer needle.When threading it through, there was resistance, and it sheared when i was attempting to retract it." it was also reported that "the vein was hard to get into, the patient had calcification and vessels were limited and it was difficult to gain access".The customer states the patient had an x-ray and ultrasound and no additional treatment was provided.It was confirmed there was no injury to the patient.The customer returned one guide wire within the advancer assembly.The introducer needle was not returned.Visual analysis revealed that the guide wire was separated at its distal end.The separated distal portion of the guide wire (including the distal weld) was not returned for investigation.Microscopic examination confirmed the separation of the core wire and spring coil.The proximal weld was still intact.The broken core wire from the proximal weld to the point of separation measured 43.5cm, which is not within the specification of 44.5cm-45.5cm per the guide wire product drawing.This indicates that between 1cm-2cm of the core wire was not returned for analysis.The guide wire outer diameter measured 0.0178", which is within the specification limits of 0.0175"-0.0180" per the guide wire product drawing.Functional analysis was performed on the undamaged proximal portion of the guide wire per the instructions for use (ifu) provided with the kit which states, "advance guidewire into introducer needle.Remove introducer needle (or catheter) while holding guidewire in place.".The undamaged portion of the guide wire was passed through a lab inventory needle and catheter with no resistance encountered.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel".The ifu also states, "use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire".The report of a separated guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the guide wire was separated at its distal end.The separated distal portion of the guide wire was not returned for investigation.The needle was also not returned.Microscopic examination confirmed the separation of the core wire and spring coil.The proximal weld was still intact.Dimensional analysis did not reveal any findings that are indicative of a manufacturing related issue.Functional testing of the proximal end of the guidewire was performed with lab inventory equipment with no resistance identified.A device history record review was performed, and no relevant findings were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the des ign specification is applied during removal.Based on these circumstances and the appearance of the damage, the damage seems consistent with that of an unintentional use error root cause; however, this cannot be confirmed without the separated distal portion of the guide wire or the introducer needle returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI MIDLINE 2-L: 5FR X 20CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21458752
Report Number9680794-2025-00188
Device Sequence Number12759030
Product Code PND
UDI-Device Identifier10801902205404
UDI-Public(01)10801902205404(11)240426(17)250930(10)33F24C0349(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberCDC-32052-MPKB
Device Lot Number33F24C0349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown